Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does D4T Stay In Your Body

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Zerit (Stavudine, d4T)

STAV-yoo-deen Brand Name: Zerit Other Name: d4T Drug Class: Nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Stavudine can cause serious, life-threatening side effects. These include lactic acidosis (build up of acid in the blood), liver problems, and pancreatitis (inflammation of the pancreas). Contact your health care provider right away if you have any of the...
Ask the Experts

Body Fat and Crixivan/D4T/3TC

I have been on Crix/D4T/3TC for four years and consistently have had undetectable viral loads and over 1200 CD4 cell counts. The challenge I have now is with fat accumulation in the abdominal area. This may seem like a silly question but is it...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good questions. Exercise and diet and a proper hormonal milieu ( i.e. testosterone levels) might help some but generally not to a satisfactory level. There are some interesting ACTG studies that will be looking at treatment interruptions as an... Read more »

dropping D4T and initiating a PI.

Hi, My question is this: I'm a long-term nonprogressor of 15 years currently on zerit, viramune, and abacavir. I have had neuropathy in my feet/legs and hands. My Dr. wants to remove the zerit (a known cause of peripheral neuropathy) and add...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
Hey Jim. Here are the current issues -- there are 5 PI's now to choose from as single drugs, and then lots more choices when using them together. None of them have any neuropathy as a side effect, so any of them are reasonable choices for... Read more »

stopped kaletra,ziagen,D4t -still experiencing side effects

I have been feeling very ill - my whole body is shaky,weak and(vibrating), I've had a headache for 4 days (even Imitrex) would not alleviate symtoms and extreme fatigue. I was worried that these were side effects from Kaletra,or Ziagen portion...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention what your recent HIV levels or CD4 counts are or what your lowest CD4 count and highest HIV level or whether you have ever had an AIDS defining condition (all key aspects of any case to best answer a tough question like... Read more »

d4T has done quite a job on me!

After 8 months on D4T, Rescriptor and 3TC my feet went numb and my legs and arms are thin (which would be great if the rest of me matched!)-- on the other hand my breasts have gone from a 34B to a 38DD and my waist has gained 9 inches. With summer...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
The d4t may or may not have been the cause. Switching to the other regimen might help, but generally these changes in body shape/body fat do not reverse. Growth hormone may help...but it is expensive and seems to require continued long-term use to... Read more »
Connect With Others

Do i Stay or Go?

Posted by bromie, 5 Replies
So I'm new to this site and really the whole serodiscordant relationship. My situation is a tough one, like all of them reported on this site.

I started dating my current boyfriend about 6 months ago. Things started off very casually but we... Read more »

Staying in faith and prayer-my brother is HIV+

Posted by BlessMyBrother, 2 Replies
So grateful to discover this resource and am hoping to find support and be supportive. My brother was diagnosed + in March and he told me in April. Since that day, my life has not been the same. I love my brother more than anything in the world. We... Read more »

Staying strong

Posted by uncertain, 5 Replies
Can someone please help me get a better outlook on my newly diagnosed HIV? Read more »

What Are You Doing to Stay in Shape?

Posted by vripley, 12 Replies
Hi all,

I'm fascinated with how fitness and wellness have helped me to stay around on this pale blue dot we affectionately call, Earth. So what kind of fitness related training do you participate in to stay healthy, fit, and alive?

I'll start with my... Read more »